Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 177, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 13, 2016, 4:28 PM CDT for Hunt County, Texas. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2016, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 14, 2016, 8:34 PM CDT
- In force
- 28 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 17.08 ft at Jun 14, 2016, 1:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:21 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 13, 3:21 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 321 PM CDT MON JUN 13 2016 .DISCUSSION... The MCS that tracked through western Oklahoma early this morning did weaken a little as it entered North Texas, but the associated outflow boundary marched onward and peeled up a buoyant surface airmass and produced more strong cells. This cluster of storms will continue to track east-southeast through the next few hours, affecting primarily the central and eastern zones. Behind the outflow boundary, relatively cool air with temperatures in the low to mid 70s will stabilize the atmosphere. Unlike last night when there was support for continued lifting of the atmosphere after sunset, today's activity will diminish with the loss of day time heating. Will show just a slight chance of showers and storms over roughly the southeast half of the CWA after 7 pm. Most of the medium range model guidance never caught onto the presence of the morning MCS and its impact on the weather over North Texas right now. The exception was the ECMWF (which has a superior initialization scheme that is computationally much more intensive than any of the other models) and therefore will follow its guidance closely for tonight and tomorrow. Today's convection has exhausted a large swath of the instability over the region, and therefore the ECMWF shows no threat of another MCS developing and moving in from the west or northwest tomorrow. Will show just 10 PoPs across the northern zones tomorrow, and have not mentioned rain chances in the weather grids. Otherwise the rest of the forecast is very straight-forward. Each year I am always amazed how often mid-June marks the transition from our rainy season to the summer doldrums. Right on schedule this year, a subtropical ridge will expand and intensify over much of the country during the next week. This will effectively bring an end of the rain chances for possibly quite some time. As the center of the ridge builds north and westward, some weak upper level easterlies will set up across the area. This may bring some slightly higher moisture into the region for a stray shower or two over the weekend. For now will just show a slight chance of afternoon convection in the south/southeast zones on Sunday where moisture should be greatest on the fringes of the upper high. Temperatures will warm during the next few days with generally upper 90s in the western zones to lower 90s over the east. Lows will be the in the low to mid 70s. A very slight cool down may occur over the weekend with the increased deep layer moisture. Given all of the recent rainfall, it looks like humidity will be unusually high. This should result in heat indices of 100 to 105 each afternoon through Friday. Usually the first heat wave of the year tends to cause the most heat stress on people, so we are right on the fence about issuing an area wide heat advisory. Given that there is still some uncertainty on how much dewpoints will mix out during the afternoon, there's a desire to wait and see how dewpoints trend tomorrow afternoon before issuing the advisory. In any case, the message for this week will certainly be hot and humid. Try to limit strenuous activity outside during the heat of the day, drink plenty of water, and wear light-colored and loose-fitting clothes. TR.92 && .AVIATION... /ISSUED 111 PM CDT MON JUN 13 2016/ /18Z TAFS/ Continuing to watch the cluster of showers and thunderstorms approach the Metroplex from the northwest. This activity has weakened over the last couple of hours but the atmosphere across North Texas is quite unstable and new shower/storm development appears likely. Think there will be a couple of hours of thunderstorms in the Metroplex from 19-21Z with gusty northwest winds behind the gust front. Otherwise...activity should move to the south of the area by late afternoon. MVFR cigs expected again late tonight with conditions becoming VFR by mid Tuesday morning. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 94 77 95 77 / 5 5 5 0 0 Waco 76 94 75 95 75 / 20 5 5 0 0 Paris 73 91 74 92 74 / 10 10 10 5 0 Denton 76 93 76 94 76 / 10 10 10 0 0 McKinney 75 92 76 93 76 / 5 10 10 5 0 Dallas 77 93 77 94 77 / 5 5 5 0 0 Terrell 75 92 75 93 75 / 20 5 5 5 0 Corsicana 76 92 76 93 76 / 20 5 5 5 0 Temple 74 93 75 94 75 / 20 5 5 0 0 Mineral Wells 74 95 74 95 74 / 10 10 10 0 0 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Jun 13, 3:44 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT MON JUN 13 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 PM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE MAINLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 THROUGH THIS EVENING. AREAS FROM HILLSBORO TO CORSICANA TO ATHENS WILL HAVE THE BEST CHANCE FOR STORMS THROUGH EARLY EVENING. GUSTY WINDS AND NEARLY CONTINUOUS LIGHTNING WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL WARM INTO THE MID TO UPPER 90S TUESDAY THROUGH THE END OF THE WEEK. HIGH HUMIDITY WILL WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES THROUGH THE END OF THE WEEK. A SLIGHT CHANCE OF STORMS WILL RETURN TO THE REGION ON SUNDAY MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
In the hours before
Special weather statement, Jun 13, 1:44 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 144 PM CDT MON JUN 13 2016 TXZ118-131915- TARRANT TX- 144 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 215 PM CDT... AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTWORTH VILLAGE...OR OVER RIVER OAKS...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...BEDFORD... GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...BURLESON...SOUTHLAKE... WATAUGA...COLLEYVILLE...BENBROOK...SAGINAW...WHITE SETTLEMENT...CROWLEY AND FOREST HILL. LAT...LON 3256 9704 3256 9755 3290 9755 3298 9703 TIME...MOT...LOC 1844Z 341DEG 21KT 3276 9740 DUNN
Special weather statement, Jun 13, 2:35 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT MON JUN 13 2016
TXZ119-132000-
DALLAS TX-
235 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 300 PM CDT...
AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DALLAS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MESQUITE AROUND 240 PM CDT.
BALCH SPRINGS AND HUTCHINS AROUND 250 PM CDT.
SEAGOVILLE AND COMBINE AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUCKINGHAM.
LAT...LON 3298 9652 3255 9653 3255 9704 3276 9703
3299 9684
TIME...MOT...LOC 1935Z 311DEG 24KT 3279 9673
DUNNSpecial weather statement, Jun 13, 2:52 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT MON JUN 13 2016
TXZ120-121-132045-
ROCKWALL TX-KAUFMAN TX-
252 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL AND NORTHWESTERN KAUFMAN
COUNTIES UNTIL 345 PM CDT...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEATH...OR NEAR ROWLETT...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORNEY AROUND 305 PM CDT.
SEAGOVILLE AROUND 315 PM CDT.
TERRELL AROUND 320 PM CDT.
TALTY AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROSSER...OAK RIDGE...
LAWRENCE...MCLENDON-CHISHOLM...OAK GROVE AND POST OAK BEND CITY.
LAT...LON 3236 9644 3236 9645 3239 9644 3241 9644
3244 9648 3251 9651 3251 9650 3253 9651
3254 9652 3298 9651 3298 9630 3282 9630
3263 9615
TIME...MOT...LOC 1952Z 323DEG 22KT 3286 9652
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:24 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 12, 7:25 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Jun 12, 7:37 PM CDT | Flash Flood Warning | FWD | Kaufman | 4 hr |
| Jun 12, 8:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jun 12, 8:10 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
| Jun 12, 8:42 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Jun 12, 9:02 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Jun 12, 9:10 PM CDT | Special Weather Statement | FWD | Hill | 50 min |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 8 days |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Wise | 34 hr |
| Jun 12, 9:31 PM CDT | Areal Flood Advisory | FWD | McLennan | 59 min |
| Jun 12, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Jun 12, 9:55 PM CDT | Special Weather Statement | FWD | Limestone | 50 min |
| Jun 12, 10:26 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 2 hr |
| Jun 12, 10:29 PM CDT | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 60 min |
| Jun 12, 11:42 PM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | FWD | Ellis, Hill, Navarro | 6 hr |
| Jun 12, 11:59 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 12:14 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Jun 13, 12:28 AM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Jun 13, 12:35 AM CDT | Areal Flood Warning | FWD | McLennan | 6 hr |
| Jun 13, 12:39 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 13, 12:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 13, 1:01 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 13, 1:04 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 13, 1:26 AM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 3 hr |
| Jun 13, 2:35 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 13, 2:55 AM CDT | Areal Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 3:09 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| Jun 13, 3:33 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jun 13, 4:27 AM CDT | Flash Flood Warning | FWD | Ellis, Hill, Limestone, Navarro | 6 hr |
| Jun 13, 5:12 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 5 hr |
| Jun 13, 5:42 AM CDT | Special Weather Statement | FWD | Hill | 48 min |
| Jun 13, 6:50 AM CDT | Flash Flood Warning | FWD | Anderson | 4 hr |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Hamilton | 12 days |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Coryell | 14 days |
| Jun 13, 10:00 AM CDT | Areal Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Jun 13, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jun 13, 2:35 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 13, 2:52 PM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 53 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 68 min |
| Jun 13, 4:09 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.